Thunder's Place

The big penis and mens' sexual health source, increasing penis size around the world.

Antidepressants and sexual side effects?


I’ve heard Wellbutrin is not only a good antidepressent, but it actually helps your libido.

I was on celexa for for a few years for massively reduced my libido. I could almost never come. After a while I had a hard time getting erections. Note I was 32ish when I started it, can’t recall how old you said you were but it might be different for you .. Everyone is different and reacts differently. I do know that the SSRIs are very well known for their libido-reducing effects. My doc supplemented me with some wellbutrin and reducing the celexa (which probably wasn’t wise since I don’t think wellbutrin helps anxiety, just depression). I was on a small dose of wellbutrin and celexa combo, I noticed rock hard erections almost immediately (I think I was taking ginko biloba at the time too - I know it wasn’t the ginko since I still take that and do not notice the same effect at all). I went to go totally to wellbutrin but had a “reaction” to the increased dosage (hives, itching).

I am no totally off the meds after what seems to be a few years.

In the end, I am glad I took them. I needed them at the time - they helped me through a time I may not have gotten through very well otherwise. Now that I am off them I think I have returned to my usual sexual self - no problems with erections or ejaculation.

That being said, there is no reason not to try wellbutrin first. In fact, I have read articles where wellbutrin was touted as a sex enhancer, and I would tend to agree based on my brief usage.

Also, I would HIGHLY recommend frequent cardio exercise. Enough to get your heart rate quite high and for at least 30 minutes (at a minimum). Then take a nice shower and feel the endorphins flow over you. If you go on antidepressants I would treat it as a “stopgap” measurement to allow you to get other coping mechanisms in place so you can eventually go off them. Like I said, exercise, outdoor activity are great starting points. You might also want to check into meditation and relaxation exercises. Keeping busy really does help as well - it is easy to go batty if you dwell on things too much.

I’m on Wellbutrin for the second time. My sex drive hasn’t increased and has definitely decreased. The decrease is more than likely due to the fact that I have no girlfriend which is actually just one of the reasons I am back on the drugs. My depression is very severe and this time it’s a whole lot worse than the first time I was on Wellbutrin. I have trouble doing PE cause I can’t maintain erection levels or even get it up quickly. It has to be a “good” day for me to PE effectively. Still, I try to maintain a 4-5/7 day workout. My bad days just take me hours to do PE. Good days usually take me an hour or hour and a half.

The first time I was on Wellbutrin I had a girlfriend and there was no decrease in sex drive or increase.

If you have anxiety I highly suggest that you not take only Wellbutrin. Either take a different anti-depressant or an anxiety drug with it. Wellbutrin tends to give a numb feeling which in my experience isn’t so great because it gets my anxiety going. It kind of scares me to have a lot of my feelings reduced cause I know my emotions are still there but I just can’t feel them as much anymore.

However, Wellbutrin is a good anti-depressant in my opinion. Side effects are minimal and it also helps you quit smoking if you smoke. The first time I was on it I quit smoking almost instantly. This time I just slowed down on burning a WHOLE lot and slowed down on smoking a little. It also gives you a little more energy so you feel like you can get out and do things.

I also take SSRIs for panic and anxiety. I do not have many side effects with celexa or cipralex. I guess everyone is different. With ginkgo biloba, the only side effect is a slight lengthening of the time to ejaculation. I totally agree that outdoor and physical activities are very important for anxiety and depression, and I know that feeling of getting a really good cardio, and then take a shower to relax.

To be perfectly honest, at this point I feel that Wellbutrin XL has made my libido INCREASE. Have yet to see if I last longer or have a harder time coming, for I have not had sex. The “speed” feeling was not there today which was good I guess. It kicked in within 3 hours on me, some say it takes weeks. Would the sexual side effects be instant or would they take a short amount of time after you start taking the drug?

But to be perfectly honest with you, sex, very generally, has a lot to do with my problems. So I am trying very hard not to care one bit. I am also not worried about penis size, as… I don’t give a shit now, I did about a week ago haha. I am so hopeful that these pills help me, because, jeez I’d rather take them my entire life than have to be like I have been again.


All times are GMT. The time now is 09:30 AM.